Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 31, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 27, 2016, 7:57 PM CDT for Carter County, Garvin County, Murray County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 7:57 PM CDT (00:57 UTC)
- Expired
- May 27, 2016, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Garvin County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1799 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.6
The text
As transmitted.
979
WGUS54 KOUN 280057
FFWOUN
OKC019-049-099-280400-
/O.NEW.KOUN.FF.W.0031.160528T0057Z-160528T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT FRI MAY 27 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
MURRAY COUNTY IN SOUTHERN OKLAHOMA...
SOUTHERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 756 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SULPHUR...DAVIS...WYNNEWOOD...ELMORE CITY...KATIE...FOSTER...TATUMS...
RATLIFF CITY...LAKE OF THE ARBUCKLES...HENNEPIN...TURNER FALLS AND
PERNELL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3442 9689 3444 9755 3462 9753 3470 9694
3464 9693 3460 9693 3459 9692
$$2 follow-up statements
079
WGUS74 KOUN 280125
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT FRI MAY 27 2016
OKC019-049-099-280400-
/O.CON.KOUN.FF.W.0031.000000T0000Z-160528T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER OK-MURRAY OK-GARVIN OK-
825 PM CDT FRI MAY 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN CARTER...MURRAY AND SOUTHERN GARVIN COUNTIES...
AT 819 PM CDT...STORM SPOTTERS REPORTED FLASH FLOODING ALONG U.S.
HIGHWAY 77 SOUTH OF DAVIS.
AT 823 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN BETWEEN DAVIS AND SULPHUR. IN EXCESS OF TWO INCHES OF
RAIN HAVE ALREADY FALLEN.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SULPHUR...DAVIS...WYNNEWOOD...ELMORE CITY...TATUMS...RATLIFF CITY...FOSTER...
LAKE OF THE ARBUCKLES...HENNEPIN AND PERNELL.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3442 9689 3444 9755 3462 9753 3470 9694
3464 9693 3460 9693 3459 9692
$$648
WGUS74 KOUN 280159
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
859 PM CDT FRI MAY 27 2016
OKC019-049-099-280400-
/O.CON.KOUN.FF.W.0031.000000T0000Z-160528T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARTER OK-MURRAY OK-GARVIN OK-
859 PM CDT FRI MAY 27 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHWESTERN CARTER...MURRAY AND SOUTHERN GARVIN COUNTIES...
AT 855 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS
PRODUCING HEAVY RAIN...ESPECIALLY NEAR DAVIS. RAINFALL AMOUNTS UP TO
TWO AND HALF INCHES HAVE ALREADY FALLEN NEAR DAVIS.
ADDITIONAL RAINFALL AMOUNTS WILL LIKELY BE UNDER ONE INCH...BUT
RUNOFF WILL CONTINUE TO RESULT IN LOCALIZED FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3442 9689 3444 9755 3462 9753 3470 9694
3464 9693 3460 9693 3459 9692
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 27, 6:29 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 27, 6:29 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 629 PM CDT FRI MAY 27 2016 .DISCUSSION... Severe thunderstorms remain possible mainly near and east of I-35 through 10 PM this evening. A broken line of strong to severe thunderstorms from Blackwell to Oklahoma City to Pauls Valley will continue to move east and northeast over the next few hours. Large hail up to golf ball size is the main hazard...though damaging winds up to 60 mph and heavy rainfall which could cause localized flooding are possible as well. The tornado potential remain very very low due to the lack of sufficient low level shear...generally 15 KT or less. The aviation discussion for the 00z tafs is below. mbs && .AVIATION... Overall...think VFR conditions will occur. Isolated to numerous thunderstorms will affect KOKC...KOUN...and KPNC through 02z bringing strong wind gusts...brief mvfr or lower conditions...and possibly some hail. Patches of fog with MVFR or lower conditions may form near KOKC...KOUN...and KPNC 06-16z. Confidence of occurrence remains fairly low. However...added MVFR conditions at these sites during this time frame. MBS && .PREV DISCUSSION... /issued 255 PM CDT FRI MAY 27 2016/ DISCUSSION... Scattered thunderstorms...some possibly severe...expected late this afternoon and early evening. Greatest chance for severe reports expected over northwest Oklahoma where wind potential will exist with storms coming out of panhandle (associated with mid level front) and over north-central Oklahoma ahead of diffuse frontal boundary/dryline. Northern portions of Oklahoma will be influenced less by inversion/subsidence from remnant Texas MCS. storms near and south of I-40 are expected to be more isolated in nature. Pops will continue into the evening and overnight hours as mid level trough progresses over the region. Thunderstorm chances will be mainly confined to far southern/southeast portions of CWA Saturday. Most models consistent in showing signal for weak mid level wave passing over Southern Rockies helping to induce scattered to numerous showers and storms late Sunday into Monday. Next upper trough approaches next week with moist airmass in place to support potential for another wet week. Flow will not be overly strong based on longer term models with main concern through the week being threat of flooding rains. && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 11/11/17
Hazardous weather outlook, May 27, 7:03 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 703 PM CDT FRI MAY 27 2016 OKZ004>048-050>052-TXZ083>090-290015- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 703 PM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK FOR SEVERE STORMS ACROSS PARTS OF OKLAHOMA THIS EVENING. LOCATION... THE SLIGHT RISK AREA COVERS LOCATIONS EAST OF LINE EXTENDING FROM MEDFORD...TO KINGFISHER...TO CHICKASHA...TO WAURIKA...AND NORTH OF A LINE FROM WAURIKA...TO COALGATE. TIMING... THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE NOW THROUGH 10 PM. IMPACTS... STORMS MAY PRODUCE: VERY HEAVY RAINFALL...LEADING TO AREAS OF FLOODING... HAIL UP TO THE SIZE OF GOLF BALLS OR SLIGHTLY LARGER... WIND GUSTS 60 TO 70 MPH... DISCUSSION... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS NEAR AND EAST OF I-35 THIS EVENING. STRONG SHEAR AND MODEST INSTABILITY WILL RESULT IN SOME SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. MOST OF THE STORMS WILL MOVE EAST OF THE AREA BY 10 PM. .HEAVY RAINFALL... FLOODING WILL BE LIKELY WHERE THUNDERSTORMS MOVE SLOWLY THIS EVENING...AND WHERE HEAVY RAINFALL HAS OCCURRED RECENTLY. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A MARGINAL RISK OF SEVERE STORMS OVER SOUTHEAST OKLAHOMA ON SATURDAY...AND OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON SUNDAY. STRONG STORMS WILL BE POSSIBLE THROUGH THURSDAY...BUT THE RISK OF SEVERE STORMS WILL BE LOWER. .HEAVY RAIN... LOCALIZED FLOODING WILL REMAIN A CONCERN THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Local storm report, May 27, 7:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
706 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 1 S YUKON 35.48N 97.74W
05/27/2016 E1.00 INCH CANADIAN OK PUBLIC
0645 PM HAIL 4 E TONKAWA 36.68N 97.24W
05/27/2016 E1.25 INCH KAY OK PUBLIC
0650 PM HAIL WARR ACRES 35.52N 97.62W
05/27/2016 E1.00 INCH OKLAHOMA OK PUBLIC
0645 PM HAIL 2 E YUKON 35.50N 97.71W
05/27/2016 E2.00 INCH CANADIAN OK PUBLIC
0650 PM HAIL 5 W PONCA CITY 36.70N 97.17W
05/27/2016 E1.75 INCH KAY OK EMERGENCY MNGR
0650 PM HAIL 2 W MOORE 35.34N 97.52W
05/27/2016 E1.25 INCH CLEVELAND OK TRAINED SPOTTER
SW 119TH A HALF MILE WEST OF WESTERN AVE.
&&
DWSpecial weather statement, May 27, 7:07 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT FRI MAY 27 2016
OKZ018-019-024-025-280030-
OKLAHOMA OK-CANADIAN OK-LOGAN OK-KINGFISHER OK-
707 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKLAHOMA...
NORTHEASTERN CANADIAN...SOUTHWESTERN LOGAN AND SOUTHEASTERN
KINGFISHER COUNTIES UNTIL 730 PM CDT...
AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHWESTERN
OKLAHOMA CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN EDMOND...GUTHRIE...YUKON...PIEDMONT...CASHION...CEDAR VALLEY...
CIMARRON CITY...RICHLAND...SEWARD AND NAVINA.
LAT...LON 3553 9777 3561 9788 3593 9765 3586 9748
3575 9740
TIME...MOT...LOC 0005Z 222DEG 29KT 3562 9777
KURTZLocal storm report, May 27, 7:37 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 2 SE YUKON 35.48N 97.72W
05/27/2016 E1.75 INCH CANADIAN OK PUBLIC
0647 PM HAIL 5 WSW TINKER AIR FORCE 35.39N 97.47W
05/27/2016 E1.50 INCH OKLAHOMA OK TRAINED SPOTTER
0655 PM HAIL 4 WSW EDMOND 35.63N 97.55W
05/27/2016 E1.00 INCH OKLAHOMA OK BROADCAST MEDIA
NE OF MERCY HOSPITAL.
&&
DWLocal storm report, May 27, 7:38 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 2 S ORLANDO 36.12N 97.38W
05/27/2016 E1.50 INCH LOGAN OK EMERGENCY MNGR
&&
TLINDLEYSpecial weather statement, May 27, 7:56 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT FRI MAY 27 2016
OKZ039>041-046-280130-
CARTER OK-MURRAY OK-GARVIN OK-STEPHENS OK-
756 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARTER...
SOUTHWESTERN MURRAY...SOUTHWESTERN GARVIN AND EAST CENTRAL STEPHENS
COUNTIES UNTIL 830 PM CDT...
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RATLIFF CITY...
MOVING EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELMORE CITY...KATIE...TATUMS...RATLIFF CITY...POOLEVILLE...HENNEPIN AND
PERNELL.
LAT...LON 3439 9757 3455 9759 3469 9732 3453 9721
3440 9719
TIME...MOT...LOC 0055Z 265DEG 16KT 3447 9752
KURTZSpecial weather statement, May 27, 7:57 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT FRI MAY 27 2016
OKZ008-280130-
KAY OK-
757 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR KAY COUNTY UNTIL 830 PM CDT...
AT 756 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF
BLACKWELL...MOVING NORTHEAST AT 35 TO 45 MPH. ANOTHER STRONG
THUNDERSTORM WAS LOCATED NEAR KAW CITY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9689 3668 9693 3669 9702
3670 9703 3669 9705 3666 9706 3664 9705
3660 9705 3659 9707 3699 9739 3700 9732
3700 9675
TIME...MOT...LOC 0056Z 243DEG 40KT 3677 9718
SIXThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:07 PM CDT | Special Weather Statement | OUN | Logan | 23 min |
| May 27, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| May 27, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 52 min |
| May 27, 7:44 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 46 min |
| May 27, 7:56 PM CDT | Special Weather Statement | OUN | Garvin | 34 min |
| May 27, 7:57 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| May 27, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 46 min |
| May 27, 8:14 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| May 27, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 15 min |
| May 27, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Garvin, Johnston, Murray, Pontotoc | 39 min |
| May 27, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Carter, Coal, Johnston, Marshall, Murray and 1 more | 39 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray | 30 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.